Hail, Larimer
- When
- June 23, 9:05 PM MST
- Where
- Larimer County, Wellington
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.700, -105.000
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 23, 1:20 PM MST, 7 hours 45 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT MON JUN 23 2003 SHORT TERM DISCUSSION...VSBL STLT LOOP IS SHWNG SUM CONVECTIVE DVLPMNT IN MTNS AND THIS SHUD CONT THRU LATE AFTN INTO ERLY EVE HRS. WILL LEAVE THRT OF ISOLD TSTMS OVR NRN PTN OF MTNS AND ALL OF PLAINS XCPT PALMER DVD. MESOETA CAPES WERE ONLY ABT 340J/KG WHILE NGM CAPES WERE NR ZERO. TUE IS ANOTHER STORY AS MESOETA SPRDS CDFNT INTO NERN PLAINS AND THEN MOVES IT BACK NWD WITH ANOTHR SURGE ON TUE EVE. THIS CUD WELL ACCOUNT FOR LRG DIFF IN MOS TEMP GDNC FM MDL TO MDL FOR HI TEMP TUE. CAPES ARE NR ZERO ON BOTH MESOETA AND NGM LATE TUE AFTN...BUT WILL KEEP THRT OF ISOLD TSTMS OVR MTNS...ERN FTHLLS AND NR NRN PTN FTHLLS ON TUE AFTN. SOUNDINGS ARE INVRTD V WITH POT FOR STG GSTY WNDS. TEMPS MAKE ONLY SML ADJSTMNTS TO OVRNGT MIN TEMP MOS GDNC AND FVR THE COOLER MESOETA AND AVN MOS TEMPS ON TUE. GARD...WFO BOULDER LONG TERM DISCUSSION: TUESDAY NIGHT...A MDT TO STG SWLY FLOW WILL BE OVER CO AHEAD OF THE NEXT PACIFIC TROF...LOCATED OVER NRN UT AT 00Z WEDNESDAY. MDLS DO BRING A STRONG COLD FRONT INTO THE CWA TUESDAY EVENING AS WELL. THIS MAY ACT AS THE PRIMARY FOCUSING MECHANISM FOR DEEP CONVECTION WITH UPSLOPE DVLPG ALG THE HIGHER TERRAIN IN THE WAKE OF THIS FRONT. BEST INSTBY WILL OCCUR TUESDAY EVENING WITH THE BEST SHEAR FOR POTENTIAL SVR THUNDERSTORMS AS WELL. OVERNIGHT THE UPPER TROF MOVES EAST WITH QG ASCENT GRADUALLY INCREASING OVER THE MTNS AND FOOTHILLS. ALTHO CONVECTION SHUD DECREASE IT MAY NOT DIMINISH ALTOGETHER TUESDAY NIGHT. ON WEDNESDAY...BEST QG ASCENT ASSOCIATED WITH THE UPPER TROF WILL BE OVER CO IN THE 12-18Z TIME FRAME. INTERACTIVE SOUNDINGS SHOW A VERY STABLE AMS IN PLACE OVR COLORADO DURING THE AFTN. FOR THIS REASON WL CONFINE MENTION OF ISOLD TS TO THE HIGHER TERRAIN. SFC HIGH CONTINUES TO SURGE INTO THE NERN PLAINS WEDNESDAY AFTN WHICH SHOULD CONTINUE TO STABILIZE THE NERN PLAINS. WEDNESDAY NIGHT...SOUNDINGS DROP WET BULB ZERO HEIGHTS TO NEAR 9000 FT SO COULD SEE A DUSTING OF SNOW IN SOME OF THE HIGHER FOOTHILLS AREAS AOA 8000 FEET. I WILL GO AHEAD AND ADD SNOW TO THE MTNS AND FOOTHILLS FOR LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THURSDAY IS NOT MUCH DIFFERENT AS COLD AND STABLE AMS RMNS OVR CO...BOTH DAYS SHOULD STAY LOCKED IN THE 60S. POTENTIAL FOR SHOWERS SHOULD DCRS OVR THE PLAINS WITH BEST CHC FOR PCPN IN AND NEAR THE FOOTHILLS WITH ANY UPSLOPE. INTERACTIVE SOUNDINGS SHOW VERY MINIMAL CAPE ON THURSDAY AS WELL. WILL CONTINUE WITH THE TREND OF DRIER AND WARMER THRU THE RMNDR OF THE EXTENDED. UPPER RIDGE WILL DEVELOP IN THE WEST WITH A DRY FLOW ALF OVR CO. COOPER .DEN...NONE.
COZ030>051-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 829 PM MDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE AIRMASS HAS BECOME EXTREMELY UNSTABLE OVER THE NORTHEAST PLAINS OF COLORADO THIS EVENING AS LOW LEVEL MOISTURE HAS INCREASED SUBSTANTIALLY. A STATIONARY FRONT ALONG THE I-76 CORRIDOR NORTHEAST OF DENVER SHOULD ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT... AS WELL AS SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN KANSAS...NEBRASKA...AND SOUTHERN WYOMING. WIND SHEAR IS SIGNIFICANT...SO IF ANY THUNDERSTORMS DEVELOP THEY WILL RAPIDLY BECOME SEVERE. LARGE HAIL...TORNADOES...TORRENTIAL RAIN...AND DAMAGING WINDS WILL BE POSSIBLE. A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTHEAST PLAINS OF COLORADO UNTIL MIDNIGHT. THE AREA AFFECTED BY THE WATCH IS FOR AREAS EAST OF A LINE FROM BRIGGSDALE TO WIGGINS AND DEER TRAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS NORTHEAST AND NORTH CENTRAL COLORADO ON TUESDAY. A COUPLE STORMS MAY BECOME SEVERE WITH LOW LEVEL MOISTURE REMAINING OVER THE PLAINS. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE AREA ON WEDNESDAY AND THURSDAY. A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE STATE LATE TUESDAY NIGHT THROUGH THURSDAY. UPSLOPE CONDITIONS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE COLD FRONT ON WEDNESDAY. MUCH COOLER TEMPERATURES...UPSLOPE AND MORE MOISTURE WILL ADD UP TO A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS FOR BOTH DAYS. DRIER AND WARMER CONDITIONS RETURN TO THE OUTLOOK AREA FRIDAY AND CONTINUE THROUGH SUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ACTIVATED OVER THE NORTHEASTERN PLAINS. BARJENBRUCH
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
805 PM MDT MON JUN 23 2003
...PRELIMINARY STORM REPORT FOR JUNE 22 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0824 PM 3 W ERIE CO 0.75 INCH HAIL
06/22/03 BOULDER
0829 PM ERIE CO 0.75 INCH HAIL
06/22/03 WELD
0853 PM FORT LUPTON CO 2.00 INCH HAIL
06/22/03 WELD
0905 PM 4 NW HUDSON CO 0.75 INCH HAIL
06/22/03 WELD
CLBLOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
900 PM MDT MON JUN 23 2003
...PRELIMINARY STORM REPORT FOR JUNE 22 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0824 PM 3 W ERIE CO 0.75 INCH HAIL
06/22/03 BOULDER
0829 PM ERIE CO 0.75 INCH HAIL
06/22/03 WELD
0853 PM FORT LUPTON CO 2.00 INCH HAIL
06/22/03 WELD
0805 PM 4 NW HUDSON CO 0.75 INCH HAIL
06/22/03 WELD
RAYThe Cheyenne radar (KCYS), 53 km away, was scanning. The volume nearest the first event began at 04:06 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368192, 5368193.